Banach Journal of Mathematical Analysis

Partial actions of C-quantum groups

Franziska Kraken, Paula Quast, and Thomas Timmermann

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Partial actions of groups on C-algebras and the closely related actions and coactions of Hopf algebras have received much attention in recent decades. They arise naturally as restrictions of their global counterparts to noninvariant subalgebras, and the ambient enveloping global (co)actions have proven useful for the study of associated crossed products. In this article, we introduce the partial coactions of C-bialgebras, focusing on C-quantum groups, and we prove the existence of an enveloping global coaction under mild technical assumptions. We also show that partial coactions of the function algebra of a discrete group correspond to partial actions on direct summands of a C-algebra, and we relate partial coactions of a compact or its dual discrete C-quantum group to partial coactions or partial actions of the dense Hopf subalgebra. As a fundamental example, we associate to every discrete C-quantum group a quantum Bernoulli shift.

Article information

Banach J. Math. Anal., Volume 12, Number 4 (2018), 843-872.

Received: 23 June 2017
Accepted: 1 September 2017
First available in Project Euclid: 30 January 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46L55: Noncommutative dynamical systems [See also 28Dxx, 37Kxx, 37Lxx, 54H20]
Secondary: 16T20: Ring-theoretic aspects of quantum groups [See also 17B37, 20G42, 81R50]

$C^{*}$-algebra partial action quantum group Hopf algebra globalization


Kraken, Franziska; Quast, Paula; Timmermann, Thomas. Partial actions of $C^{*}$ -quantum groups. Banach J. Math. Anal. 12 (2018), no. 4, 843--872. doi:10.1215/17358787-2017-0056.

Export citation


  • [1] F. Abadie, Enveloping actions and Takai duality for partial actions, J. Funct. Anal. 197 (2003), no. 1, 14–67.
  • [2] F. Abadie, Sobre ações parciais, fibrados de Fell e grupóides, preprint, Ph.D. dissertation, University of Sáo Paulo, Sáo Paulo, Brazil, 1999.
  • [3] E. R. Alvares, M. M. S. Alves, and E. Batista, Partial Hopf module categories, J. Pure Appl. Algebra 217 (2013), no. 8, 1517–1534.
  • [4] M. M. S. Alves and E. Batista, Enveloping actions for partial Hopf actions, Comm. Algebra 38 (2010), no. 8, 2872–2902.
  • [5] M. M. S. Alves and E. Batista, “Globalization theorems for partial Hopf (co)actions, and some of their applications” in Groups, Algebras and Applications, Contemp. Math. 537, Amer. Math. Soc., Providence, 2011, 13–30.
  • [6] M. M. S. Alves, E. Batista, M. Dokuchaev, and A. Paques, Globalization of twisted partial Hopf actions, J. Aust. Math. Soc. 101 (2016), no. 1, 1–28.
  • [7] M. M. S. Alves, E. Batista, and J. Vercruysse, Partial representations of Hopf algebras, J. Algebra 426 (2015), 137–187.
  • [8] S. Baaj and G. Skandalis, Unitaires multiplicatifs et dualité pour les produits croisés de $C^{*}$-algèbres, Ann. Sci. Éc. Norm. Supér. (4) 26 (1993), no. 4, 425–488.
  • [9] S. Baaj, G. Skandalis, and S. Vaes, Non-semi-regular quantum groups coming from number theory, Comm. Math. Phys. 235 (2003), no. 1, 139–167.
  • [10] E. Bédos and L. Tuset, Amenability and co-amenability for locally compact quantum groups, Int. J. Math. 14 (2003), no. 8, 865–884.
  • [11] B. Blackadar, Operator Algebras: Theory of $C^{*}$-Algebras and von Neumann Algebras, Encyclopaedia Math. Sci. 122, Springer, Berlin, 2006.
  • [12] S. Caenepeel and K. Janssen, Partial (co)actions of Hopf algebras and partial Hopf–Galois theory, Comm. Algebra 36 (2008), no. 8, 2923–2946.
  • [13] F. Castro, A. Paques, G. Quadros, and A. Santána, Partial actions of weak Hopf algebras: Smash product, globalization and Morita theory, J. Pure Appl. Algebra 219 (2015), no. 12, 5511–5538.
  • [14] R. Exel, Circle actions on $C^{*}$-algebras, partial automorphisms, and a generalized Pimsner-Voiculescu exact sequence, J. Funct. Anal. 122 (1994), no. 2, 361–401.
  • [15] R. Exel, Twisted partial actions: A classification of regular $C^{*}$-algebraic bundles, Proc. Lond. Math. Soc. (3) 74 (1997), no. 2, 417–443.
  • [16] R. Exel, Partial dynamical systems, Fell bundles and applications, Math. Surveys Monogr. 224, Amer. Math. Soc., Providence, 2017.
  • [17] U. Franz and A. Skalski, On idempotent states on quantum groups, J. Algebra 322 (2009), no. 5, 1774–1802.
  • [18] J. Kustermans and S. Vaes, Locally compact quantum groups, Ann. Sci. Éc. Norm. Supér. (4) 33 (2000), no. 6, 837–934.
  • [19] E. C. Lance, Hilbert $C^{*}$-Modules: A Toolkit for Operator Algebraists, London Math. Soc. Lecture Note Ser. 210, Cambridge Univ. Press, Cambridge, 1995.
  • [20] M. B. Landstad and A. Van Daele, Groups with compact open subgroups and multiplier Hopf $*$-algebras, Expo. Math. 26 (2008), no. 3, 197–217.
  • [21] K. McClanahan, $K$-theory for partial crossed products by discrete groups, J. Funct. Anal. 130 (1995), no. 1, 77–117.
  • [22] R. Meyer, S. Roy, and S. L. Woronowicz, Quantum group-twisted tensor products of $C^{*}$-algebras, Int. J. Math. 25 (2014), no. 2, art. ID rnm1450019.
  • [23] S. Neshveyev and L. Tuset, Compact Quantum Groups and Their Representation Categories, Cours Spéc 20, Soc. Math. France, Paris, 2013.
  • [24] S. Roy, $C^{*}$-quantum groups with projection, preprint, Ph.D. dissertation, University of Göttingen, Göttingen, Germany, 2013.
  • [25] S. Roy and T. Timmermann, The maximal quantum group-twisted tensor product of $C^{*}$-algebras, to appear in J. Noncommut. Geom., preprint, arXiv:1511.06100v3 [math.OA].
  • [26] P. M. Sołtan, Quantum families of maps and quantum semigroups on finite quantum spaces, J. Geom. Phys. 59 (2009), no. 3, 354–368.
  • [27] P. M. Sołtan and S. L. Woronowicz, A remark on manageable multiplicative unitaries, Lett. Math. Phys. 57 (2001), no. 3, 239–252.
  • [28] P. M. Sołtan and S. L. Woronowicz, From multiplicative unitaries to quantum groups, II, J. Funct. Anal. 252 (2007), no. 1, 42–67.
  • [29] M. Takesaki and N. Tatsuuma, Duality and subgroups, Ann. of Math. (2) 93 (1971), 344–364.
  • [30] O. Uuye and J. Zacharias, The Fubini product and its applications, preprint, arXiv:1603.04527v1 [math.OA].
  • [31] S. Wassermann, The slice map problem for $C^{*}$-algebras, Proc. Lond. Math. Soc. (3) 32 (1976), no. 3, 537–559.
  • [32] S. L. Woronowicz, From multiplicative unitaries to quantum groups, Int. J. Math. 7 (1996), no. 1, 127–149.
  • [33] S. L. Woronowicz, “Compact quantum groups” in Symétries Quantiques (Les Houches, 1995), North-Holland, Amsterdam, 1998, 845–884.